MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER, PRODUCT CODE: DYB

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER, PRODUCT CODE: DYB
Model Number DST0654509
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
It was reported that during a embolisation, coil procedure the green hub has disconnected during the procedure, during the transition at the handling from white to gray (which with hemostasis valve and gray of the oscor inscription) blood pressed out during the whole procedure.The patient is well and was never at risk.The complaint was not reported to any authority.The procedure was finished with another destino twist.
 
Event or Problem Description
It was reported that during a embolisation, coil procedure the green hub disconnected during the procedure, during the transition at the handling from white to gray, blood pressed out during the entire procedure.There was no risk to the patient, therefore, the procedure was finished with another destino twist.
 
Additional Manufacturer Narrative
One 6.5f destino twist and dilator were returned.There was blood found inside and on both the sheath and dilator.Upon evaluation of the returned device, it was observed that the hub cap was detached from the sheath handle.Evidence of sufficient adhesive was found on the sheath hub and underneath the sheath hub cap.Sheath tip was observed to be round and normal.Sheath valve was observed to be normal with helical cuts.A possible cause of the sheath hub detachment could have been due to manipulation around the sheath hub with the ancillary devices used during procedure.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Returned device analysis revealed that the hub cap was detached.There was sufficient adhesive observed under the hub cap and on the handle where the hub cap is seated.Exact root cause for the hub cap detached could not be determined.However, a possible cause of the sheath hub cap detachment could have been due to manipulation around the sheath hub with the ancillary devices used during procedure.Dhr was reviewed and no manufacturing defects were found.Per procedure (destino steerable guiding sheath in-process and final inspection): cap and seal are inspected and the results are registered on the form.Sample size: ansi z 1.4, gen level i, normal, aql 1.5 normal leak test is performed according to procedure based on available leak tester.The leak test is performed by manufacturing personnel at 100% and is observed by quality assurance personnel.Per procedure (non-peelable sheath final assembly) - manufacturing procedure: glue is placed using a glue dispensing tip below the seal around the outer rim of the sheath hub.The bonded cap of appropriate color is seated properly over the hub and is secured with a sheath assembly fixture.The sheath is allowed to remain in the fixture for at least 2 minutes after securing the last sheath in the fixture.After it is removed from the fixture, ensure that there is no excess adhesive.After the fixture is removed, each sheath is laid flat on the table for a minimum of 15 minutes before proceeding.Sheath assemblies must remain undisturbed for a minimum of 15 minutes.Bonded caps are visually inspected after curing.Gap between the bonded cap and the hub should not exceed 0.020".Sheath should be free of damages and defects.Ifu: use the sideport, located at the handle, to inject contrast solution or flush the steerable sheath.The steerable sheath must be thoroughly flushed with either saline or heparinized saline and free of air prior to use to avoid air embolism to the patient.Aspiration and flushing of the sheath should be performed frequently to help minimize the potential for air embolism.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER, PRODUCT CODE: DYB
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key12434398
Report Number1035166-2021-00089
Device Sequence Number14331711
Product Code DYB
UDI-Device Identifier00885672004002
UDI-Public00885672004002
Combination Product (Y/N)N
Initial Reporter CountryWZ
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2024
Device Model NumberDST0654509
Device Catalogue NumberDST0654509
Device Lot NumberDP-13156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown